MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Catalog Number 74122546
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Us legal.It was reported that the patient underwent a medically indicated revision of the bhr-tha hybrid system right hip on (b)(6) 2019 due to pain, limited mobility and elevated ion levels.Among the intraoperative findings there was dark brown, dark gray fluid, evidence of metallosis and corrosion between the femoral head and the trunnion.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that right hip revision surgery was performed.As of today, the implanted devices, all of which were used in treatment, and additional information have been requested for this complaint but have not become available.As no device batch numbers were provided for investigation, a manufacturing record, complaint history and device labelling / ifu review could not be performed.If more information is received, this investigation will be reopened.A risk management review was performed.No additional risks were identified as result of the reported event.The available medical documents were reviewed.Based on the reported symptoms it cannot be concluded that the events/clinical reactions (pain, limited mobility, elevated ion levels and metallosis) were associated with a mal-performance of the implant.The patient impact cannot be determined at this time.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, our investigation remains inconclusive and a definitive root cause cannot be determined.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
HEMI HEAD 46MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11708253
Report Number3005975929-2021-00190
Device Sequence Number19692242
Product Code KWL
UDI-Device Identifier00885556071588
UDI-Public885556071588
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74122546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;